I am 100% P&T with a 100% PTSD rating alone, from December 2017. I also have had to have shoulder surgery and hold a 10% rating for that, 10% for tinnitus, 20% for lumbar(back), 20% for right knee. The 100% PTSD made me paid at a 100% rate since.
Here is where things get bad, typically I know we are told not to add disabilities when we reach 100%. However, I am quite literally slowly deteriorating now. For the last year and a 1/2, I hospitalized at least once a month from cyclic vomiting syndrome. It had made me lose weight,my health and any hope I had in life. My Wife has quit college to be able to take care of me. My kids are scared. I have so many notes because I am constantly admitted to my local VA hospital. This last episode, I got so dehydrated my hands/feet and face were going numb and I had an abnormal EKG. So after much debate I applied for TBI, Neurological Signs or Symptoms, Hernia condition (just had surgery and the mesh/clips hurt so bad when vomiting), Gulf War Unexplained Illness & Esopagheal condition. I currently have no disability rating attached to me in regards to anything having to do with my GI/Neuro issues, other than my PTSD, although I am hospitalized constantly for it.
This is my notes from my last episode:
32 year old male with IBS-D, PTSD, and cyclical vomiting syndrome presenting with acute onset nausea and vomiting, as well as PO intolerance. Patient's nausea/vomiting was refractory to multiple medications initially, including rectal promethazine, and options for medical management were limited as patient had a prologed QTc to ~560s initially. Work up of the patient's nausea/vomiting was negative, with a negative CT A/P. The patient initially had an AKI on admission which corrected back to baseline after IV fluids. The patient described episodes of chest pain/shortness of breath with nausea/vomiting, however troponin/EKG were negative for ischemic changes. Once the patinet's QTc normalized to ~420s, IV zofran was utilized to manage nausea/vomiting, as well as rectal promethazine, sucralafate, hydroxyzine, and ativan (IV 2 mg x1). The patient's amitriptyline was continued. He was also started on sertraline for anxiety during this hospitalization. The patient's symptoms eventually improved, and he began to tolerate PO. On the day of discharge, the patient was tolerating a regular diet, denied chest pain, nausea, vomiting, shortness of breath, or abdominal pain, and had stable vital signs. The patient will need to follow up with his PCP, and would benefit from Mental Health follow up as well.
This is listed as my active diagnosis/issues:
=== Active Problems ===
Irritable bowel syndrome with diarrhea (SCT 197125005) (ICD-10-CM R69.)
Traumatic brain injury (SCT 127295002) (ICD-10-CM Z87.820)
Depression (SCT 35489007) (ICD-10-CM F33.8)
Low back pain (SCT 279039007) (ICD-10-CM R69.)
Impingement syndrome of right shoulder region (SCT 310401000119102) (ICD-10-CM R69.)
Pain in right knee (SCT 316931000119104) (ICD-10-CM R69.)
Obstructive sleep apnea (SCT 78275009) (ICD-10-CM G47.33)
Gastroesophageal reflux disease (SCT 235595009) (ICD-10-CM R69.)
Cyclical vomiting syndrome (SCT 18773000) (ICD-10-CM R11.15)
Migraine (SCT 37796009) (ICD-10-CM G43.909)
Healthcare maintenance (ICD-10-CM R69.)
So what can I expect now? Am I in the wrong? I am scared I am going to die from stuff that isn't even recognized as being wrong with me through VA disability. My Dr suggested my Wife apply for the caretaker program. I am scared and don't know what to expect.